Alert archive / Georgia / River Flood Warnings in 2024

River Flood Warning 332, NWS Atlanta, GA

November 7, 2024Telfair County, Wheeler County, Georgia

NWS Atlanta, GA issued this river flood warning at Nov 7, 2024, 9:29 PM EST for Telfair County, Wheeler County, Georgia. It was in force for 26 hr.

The area

The outline as issued.

The facts

Issued
Nov 7, 2024, 9:29 PM EST (02:29 UTC)
Expired
Nov 8, 2024, 11:45 PM EST
In force
26 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Telfair County, GA, Wheeler County, GA

The radar

The Robins AFB radar (KJGX), 90 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Ocmulgee River at GA 149 at Scotland (SCTG1).

Action stage
10 ft
Minor stage
12 ft
Moderate stage
19 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02215900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

189 
WGUS42 KFFC 080229
FLWFFC

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
929 PM EST Thu Nov 7 2024

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Georgia...

  Little Ocmulgee River at GA 149 at Scotland affecting Wheeler and 
  Telfair Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

GAC271-309-081500-
/O.NEW.KFFC.FL.W.0332.241108T0229Z-000000T0000Z/
/SCTG1.1.ER.241108T0118Z.241108T0215Z.000000T0000Z.UU/
929 PM EST Thu Nov 7 2024

...FLOOD WARNING IN EFFECT FROM THIS EVENING UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...Little Ocmulgee River at GA 149 at Scotland.

* WHEN...From this evening until further notice.

* IMPACTS...At 12 feet, Flood stage is reached. Minor flooding of 
  the wooded wetlands occurs upstream and downstream from the gage 
  on Georgia Highway 149.

* ADDITIONAL DETAILS...
  - At 9:15 PM EST Thursday the stage was 12.4 feet and rising.
  - Forecast...No forecast is available for this location.
  - Flood stage is 12 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3206 8291 3211 8288 3194 8261 3192 8267


$$
3 follow-up statements
968 
WGUS82 KFFC 081023
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
523 AM EST Fri Nov 8 2024

...The Flood Warning continues for the following rivers in Georgia...

  Little Ocmulgee River at GA 149 at Scotland affecting Wheeler and 
  Telfair Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&

GAC271-309-082230-
/O.CON.KFFC.FL.W.0332.000000T0000Z-000000T0000Z/
/SCTG1.1.ER.241108T0118Z.241108T0915Z.000000T0000Z.UU/
523 AM EST Fri Nov 8 2024

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...Little Ocmulgee River at GA 149 at Scotland.

* WHEN...Until further notice.

* IMPACTS...At 14 feet, Minor flooding continues of the large flood 
  plain and wooded wetlands upstream and downstream from the gage on 
  Georgia Highway 149.

* ADDITIONAL DETAILS...
  - At 4:15 AM EST Friday the stage was 13.4 feet and steady.
  - Forecast...No forecast is available for this location.
  - Flood stage is 12 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3206 8291 3211 8288 3194 8261 3192 8267


$$
745 
WGUS82 KFFC 081809
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
109 PM EST Fri Nov 8 2024

...The Flood Warning continues for the following rivers in Georgia...

  Little Ocmulgee River at GA 149 at Scotland affecting Wheeler and 
  Telfair Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&

GAC271-309-090615-
/O.CON.KFFC.FL.W.0332.000000T0000Z-000000T0000Z/
/SCTG1.1.ER.241108T0118Z.241108T0915Z.000000T0000Z.UU/
109 PM EST Fri Nov 8 2024

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...Little Ocmulgee River at GA 149 at Scotland.

* WHEN...Until further notice.

* IMPACTS...At 12 feet, Flood stage is reached. Minor flooding of 
  the wooded wetlands occurs upstream and downstream from the gage 
  on Georgia Highway 149.

* ADDITIONAL DETAILS...
  - At 12:15 PM EST Friday the stage was 13 feet.
  - Forecast...No forecast is available for this location.
  - Flood stage is 12 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3206 8291 3211 8288 3194 8261 3192 8267


$$
999 
WGUS82 KFFC 090445
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
1145 PM EST Fri Nov 8 2024

...The Flood Warning is cancelled for the following rivers in 
Georgia...

  Little Ocmulgee River at GA 149 at Scotland affecting Wheeler and 
  Telfair Counties.

GAC271-309-090545-
/O.CAN.KFFC.FL.W.0332.000000T0000Z-241109T0445Z/
/SCTG1.1.ER.241108T0118Z.241108T0915Z.241109T0352Z.UU/
1145 PM EST Fri Nov 8 2024

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Little Ocmulgee River at GA 149 at Scotland.

* ADDITIONAL DETAILS...
  - At 11:15 PM EST Friday the stage was 11.9 feet and falling.
  - Forecast...No forecast is available for this location.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3206 8291 3211 8288 3194 8261 3192 8267


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Nov 7, 6:36 PM EST, 2 hours 53 minutes earlier.

Area forecast discussion, Nov 7, 6:36 PM EST, 2 hours 53 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
636 PM EST Thu Nov 7 2024

...New 00Z Aviation Discussion...

.SHORT TERM...
(This afternoon through Friday)
Issued at 227 PM EST Thu Nov 7 2024

Nearly east-west frontal boundary stretches from the southern
DELMARVA back through the southern Lower Mississippi River valley.
High pressure is situated across the central part of the country.
This boundary should sink slowly south across the CWA through
Friday. The high pressure center will also move east through the
period with the ridge building southward.

Small precip chances will linger across the south and east
through tonight. Additional isolated showers are possible tomorrow
across the southern third of the forecast area ahead of the weak
frontal boundary.

An isolated thunderstorm is possible in the far southeast this
afternoon.

NListemaa

&&

.LONG TERM...
(Saturday morning through next Wednesday)
Issued at 227 PM EST Thu Nov 7 2024

Key Messages:

- Lingering moisture will support cloud cover and rain chances
  through the weekend (possibly into early next week).

- Unseasonably warm conditions will continue (with the exception
  of Sunday).

A stout mid-/upper-level low over the central Great Plains is
progged to track NE across the Upper Midwest through the weekend,
while mid-/upper-level ridging will persist over the Southeast. At
the surface, high pressure is progged to shift eastward from the
Great Lakes to along the Appalachians, which looks to bring the
"wedge" back across portions of the CWA roughly from Saturday
evening through Sunday evening. As a result, high temperatures
will go from the 70s across much of the CWA on Saturday to the 60s
across much of north Georgia on Sunday.

Meanwhile, a broad area of low pressure is progged to traverse
the northern tier of the CONUS through the weekend, potentially
bringing a trailing cold front into north Georgia on Monday.
Convergence and ascent with the front -- coupled with the
lingering moisture field associated with Rafael -- should support
isolated to scattered showers this weekend, with the greatest
coverage generally across north Georgia. Minimal instability and
weak dynamics suggest some rumbles of thunder will be possible.

The global ensembles continue to disagree regarding the
mid-/upper-level longwave pattern Monday through Wednesday, as
well as the placement of embedded shortwaves. The pattern aloft
will ultimately have at least some influence on rain chances, but
with lingering moisture indicated by all of the global ensembles
across at least a portion of the CWA, a 15% to 30% chance of rain
each day seems reasonable. As far as temperatures go, highs will
be 5-10 degrees above average and lows will be 10-20 degrees above
average.

Martin

&&

.AVIATION...
(00Z TAFS)
Issued at 600 PM EST Thu Nov 7 2024

Ceilings mainly MVFR but they will fall just after sunset into
the IFR range. Some locations may even see some LIFR ceilings
through Fri morning. Ceilings will slowly lift during the day
getting back up into the MVFR range by 16z-17z then VFR by
20z-22z. Winds will be mainly out of the NE-E in the 3-6kt range.
May see winds go calm overnight. VSBYs will be mainly VFR but
expecting some fog development over night. VSBYs will most likely
go down into the MVFR range but we could see some IFR VSBYs if any
dense fog develops. The best timing for dense fog will be between
10z-14z Fri. VSBYs should get back into the VFR range by 14z-16z.

//ATL Confidence...00Z Update...
Confidence medium to high on all elements.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          65  79  61  70 /  10  10   0  10
Atlanta         66  78  65  72 /  10  10  10  10
Blairsville     60  77  57  68 /   0   0   0  10
Cartersville    64  80  61  72 /   0  10  10  10
Columbus        68  80  67  79 /  10  20  10  10
Gainesville     64  79  62  69 /   0   0  10  10
Macon           68  79  65  75 /  10  20  10  10
Rome            63  79  59  74 /   0   0  10  20
Peachtree City  65  78  63  72 /  10  10  10  10
Vidalia         70  81  67  77 /  30  20   0  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...NListemaa
LONG TERM....Martin
AVIATION...01
Hazardous weather outlook, Nov 7, 3:12 PM EST, 6 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
312 PM EST Thu Nov 7 2024

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-082015-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
312 PM EST Thu Nov 7 2024

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...This Afternoon and Tonight...

Heavy rain is coming to an end across portions of east central
Georgia. Radar estimates show widespread 3-7" with isolated areas
of up to 10" of rainfall. Rivers, creeks, and streams will remain
elevated and continue to experience rises as water is routed
downstream. Please use caution and do not drive through any
flooded roadways.

Patchy dense fog will be possible across the region overnight
tonight and tomorrow morning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of flash flooding through the web by going to
weather.gov/atlanta. Please relay any information about observed
flash flooding to the NWS.

In the hours before

Local storm report, Nov 7, 4:51 PM EST, 4 hours 38 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
451 PM EST Thu Nov 7 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     Flash Flood      3 ENE Lowery            32.37N 82.75W
11/07/2024                   Laurens            GA   Emergency Mngr

            One rd washed out and several newly repaired
            dirt rods overtopped across southeast
            Laurens County. South of I16 east of US441.

&&
Local storm report, Nov 7, 4:53 PM EST, 4 hours 36 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
453 PM EST Thu Nov 7 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     Flash Flood      1 NNE Kite              32.70N 82.51W
11/07/2024                   Johnson            GA   Emergency Mngr

            Five to six rds washed out on eastern side
            of county. No new rd closures beyond those
            left over from Helene. No other reports
            received.

&&

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 8, 3:20 AM ESTDense Fog AdvisoryFFCBanks, Barrow, Clarke, DeKalb, Emanuel, Glascock and 17 more5 hr

Nearby

River Flood Warnings in Georgia, 2024Every river flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.